# SDR 97ZZZX4054

- Difficulty date: September 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 188B
- Propeller: Mcauly D2A34C98
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub
- Condition: Cracked
- Location: Nr 2 Socket
- Part time: 800 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PROPELLER WAS IN FOR A SUSPECTED LEAK INTERNALLY.  AFTER DISASSEMBLY, THE PISTON WAS WORN BEYOND ALLOWABLE LIMITS WHICH ALLOWED ENGINE OIL TO PASS THE PISTON SEAL INTO THE HUB CAVITY FILLING IT UP AND CAUSING HYDRAULIC LOCK AND STOPPED THE PROP FROM ACTUATING.  FURTHER, INSPECTION OF THE PROPELLER HUB SHOWED A CRACK IN THE BLADE RETENTION THREADS OF NR 2 HUB SOCKET ON THE ENGINE SIDE.
